Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 12, 2017, 3:35 AM EST. It took effect at Jan 12, 2017, 3:00 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 3:35 AM EST (08:35 UTC)
- In effect from
- Jan 12, 2017, 3:00 PM EST
- Expired
- Jan 13, 2017, 3:43 PM EST
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
265 WHUS73 KGRR 120835 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 AM EST THU JAN 12 2017 LMZ844>849-121645- /O.NEW.KGRR.SC.Y.0005.170112T2000Z-170113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 AM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM EST FRIDAY. * WINDS...WEST 15 TO 25 KNOTS THIS AFTERNOON THEN NORTHWEST INCREASING TO 30 KNOTS TONIGHT. * WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
6 follow-up statements
182 WHUS73 KGRR 121449 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 949 AM EST THU JAN 12 2017 LMZ844>849-122300- /O.CON.KGRR.SC.Y.0005.170112T2000Z-170113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 949 AM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM EST FRIDAY... * WINDS...WEST 15 TO 25 KNOTS THIS AFTERNOON THEN NORTHWEST INCREASING TO 30 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 5 FEET LATE THIS AFTERNOON AND TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
669 WHUS73 KGRR 122022 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EST THU JAN 12 2017 LMZ844>849-130430- /O.CON.KGRR.SC.Y.0005.000000T0000Z-170113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 322 PM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...NORTHWEST INCREASING TO 30 KNOTS TONIGHT. WINDS DIMINISHING FRIDAY. * WAVES...BUILDING 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
136 WHUS73 KGRR 130222 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 922 PM EST THU JAN 12 2017 LMZ844>849-131030- /O.CON.KGRR.SC.Y.0005.000000T0000Z-170113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 922 PM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...NORTHWEST TO 30 KNOTS TONIGHT. WINDS DIMINISHING FRIDAY. * WAVES...4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
337 WHUS73 KGRR 130828 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EST FRI JAN 13 2017 LMZ844>849-131630- /O.CON.KGRR.SC.Y.0005.000000T0000Z-170113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 328 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 10 TO 20 KNOTS TODAY...DIMINISHING THIS AFTERNOON. * WAVES...3 TO 6 FEET EARLY THIS MORNING...DIMINISHING DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
083 WHUS73 KGRR 131509 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 AM EST FRI JAN 13 2017 LMZ844>849-132100- /O.CON.KGRR.SC.Y.0005.000000T0000Z-170113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1009 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 10 TO 20 KNOTS TODAY...DIMINISHING THIS AFTERNOON. * WAVES...3 TO 5 FEET DIMINISHING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS73 KGRR 132043 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EST FRI JAN 13 2017 LMZ844>849-132145- /O.CAN.KGRR.SC.Y.0005.000000T0000Z-170113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 343 PM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 3:28 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 12, 3:28 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 AM EST Thu Jan 12 2017
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 328 AM EST Thu Jan 12 2017
Colder air will move in today and some light snow is expected into
this afternoon. Generally fair weather can be expected into the
weekend with a chance of snow Friday night.
&&
.SHORT TERM...(Today through Saturday)
Issued at 328 AM EST Thu Jan 12 2017
Cold air currently moving into lower Michigan and the forecast
issue in the near term is for light snow today and again Friday
night.
For today...patchy freezing drizzle is expected early this morning
as the DGZ is unsaturated. Soundings show deeper moisture
upstream and this will be arriving the next few hours along with
some f-gen forcing, so we expect the mesoscale snow bands across
Iowa and southern Wisconsin to continue to advance into Lower
Michigan and persist into the afternoon. Some light accums are
expected across the northern half of the forecast area.
Sfc ridging building in for Friday but another area of f-gen
arrives Friday night and this one could put down a stripe of
light snow across the central or northern forecast area.
Superblend guidance was bumped up along with QPF for the 06Z to
12Z Saturday period.
.LONG TERM...(Saturday night through Wednesday)
Issued at 329 AM EST Thu Jan 12 2017
The first couple of days in the long term are quiet. The focus
then shifts to the system that is poised to moved through
the Midwest during the beginning of the work week.
Not changed much over the past 24 hours. The upper level trough over
the Western U.S. will give way to a closed low. The low tracks
through the Central Plains late Sunday into Monday bringing a brief
period of snow at the onset. Mild southerly flow then brings
temperatures well into the 30s and 40s, changing much of the precip
to rain late Monday morning into Tuesday. Some of the precipitation
in central Lower may mix snow late Tuesday. However, mid levels
seems far too warm to support much in the way of frozen precip.
Much cooler air is expected to move in later in the week, brining
near normal temperatures back to the region, while the pattern
continues to remain active.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1258 AM EST Thu Jan 12 2017
Rain continues to push off to the east overnight with areas of
drizzle and freezing drizzle possible. Otherwise the main concern
will be low ceilings, as we hold onto IFR and spots of LIFR
through early Thursday morning.
Light snow showers are possible Thursday morning and will be
accompanied by some IFR vsbys. Much of the precipitation should
be gone by early afternoon with gradual improvement. Winds will
swing from the north and northwest to the west by Thursday
evening, generally between 5-15 kts. We will see MVFR conditions
tomorrow afternoon improve to VFR through the evening.
&&
.MARINE...
Issued at 329 AM EST Thu Jan 12 2017
Winds and waves will build today and a small craft advisory will
be in effect from late this afternoon into Friday afternoon.
&&
.HYDROLOGY...
Issued at 330 PM EST Wed Jan 11 2017
Rivers are running above normal across the area due to rain, melting
snow and ice jams. The Looking Glass River at Eagle and the Grand
River at Comstock Park have warnings active, as they are expected to
reach flood stage. A watch is out on the Grand River at Robinson
Township due to ice jam potential. Multiple sites also have
advisories active. A period of colder than normal temperatures today
through the weekend may allow river ice to redevelop.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 3 PM this afternoon to 4 PM EST Friday
for LMZ844>849.
&&
SYNOPSIS...Ostuno
SHORT TERM...Ostuno
LONG TERM...JAM
AVIATION...JAM
HYDROLOGY...63
MARINE...OstunoHazardous weather outlook, Jan 11, 4:41 PM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 441 PM EST WED JAN 11 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 441 PM EST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW AND FREEZING RAIN MAY IMPACT TRAVEL THIS AFTERNOON ACROSS AREAS NORTH OF A LINE FROM HART TO MOUNT PLEASANT. THE THREAT WILL MOVE SOUTH TO I-96 AND I-94 AFTER MIDNIGHT. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THROUGH THIS EVENING. THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 96. AREAS OF FOG WILL BE LIKELY SOUTH OF INTERSTATE 96 THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-120830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 441 PM EST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL POSE A HAZARD TO MARINERS ON LAKE MICHIGAN THROUGH EARLY THIS EVENING. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THROUGH THIS EVENING. THE BEST CHANCE WILL BE NEAR AND SOUTH OF MUSKEGON. AREAS OF FOG WILL BE LIKELY SOUTH OF MUSKEGON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OSTUNO NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:22 AM EST | Freezing Rain Advisory | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Jackson and 2 more | 7 hr |
| Jan 12, 11:01 AM EST | River Flood Warning | GRR | Ottawa | 8 days |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.